Georgia, 2004

Damaging Wind in Georgia, August 29, 2004

August 29, 2004 · NWS JAX · 1 event in 1 county or zone

Rural Electric Membership Corp. reported trees down on power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Rural Electric Membership Corp. reported trees down on power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 29, 2:06 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 29, 2:06 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT SUN AUG 29 2004

.SHORT TERM...DRY AREA ON S SIDE OF TS GASTON CONFINED TO SMALL
WEDGE ACROSS COASTAL GA AND INTO THE ADJACENT ATLC WATERS. QUICK
MOISTURE RETURN INDICATED BY BOTH H2O VAPOR LOOP AND GPS PRECIP
WATER...WHICH HAS RISEN FROM LESS THAN 1.5 INCHES TO NEARLY 2.0
INCHES OVER THE COURSE OF THE MORNING AND EARLY AFTN. THIS...IN
CONCERT WITH SOME DIFFERENTIAL HEATING ALONG EDGE OF EARLY MORNING
LOW CLOUDS OVER SUWANNEE VALLEY...HAS ALLOWED SHOWERS AND TSTMS TO
DEVELOP ACROSS INLAND AREAS AND MOVE E. TSTMS ARE SMALL IN AREAL
COVERAGE DUE TO LINGERING SUBSIDENCE ON PERIPHERY OF GASTON...BUT
SHOULD SEE STORMS GET A BIT BIGGER TOWARD EVENING AS SUBSIDENCE
WANES.

MODELS INDICATE THAT WHAT REMAINS OF GASTON WILL MERGE WITH FRONTAL
BAND AND PRODUCE GENERAL TROFFING ACROSS THE SE US...WHICH SHOULD
KEEP POPS NEAR OR SLIGHTLY ABOVE CLIMO. IN ADDITION...GFS AND ETA
SUITES MOVE BURSTS OF PVA (POSITIVE VORTICITY ADVECTION) ON E SIDE
OF WK UPPER TROF. TIMING WILL BE DIFFICULT TO NAIL DOWN ON THESE
FEATURES...BUT GENERAL ABOVE CLIMO SCENARIO SHOULD SUFFICE.

.LONG TERM...LITTLE CHANGE TO PREVIOUS PACKAGE.
&&

.MARINE...WINDS AND SEAS ARE RAPIDLY DECREASING AS GASTON CONTINUES
TO MOVE NORTH. WILL DROP THE SCA FOR THE GA WATERS. BROAD SURFACE
TROUGH HANGS JUST WEST OF THE WATERS AS A RIDGE BUILDS INTO SOUTH
AND CENTRAL FL. WILL HAVE SOUTHWEST WINDS 10 TO 15 THROUGH WEDNESDAY.
WINDS SHIFT TO EAST THURSDAY AND INTO FRIDAY HIGH PRESSURE BUILDS
INTO NEW ENGLAND AND WEDGES INTO THE SOUTHEAST U.S.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 71 91 71 89 / 40 40 20 30
SSI 76 89 76 86 / 30 30 30 50
JAX 72 91 73 89 / 30 40 30 50
SGJ 75 90 76 88 / 30 40 40 50
GNV 71 89 71 89 / 30 50 30 50
OCF 71 89 71 91 / 30 50 30 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CARROLL/PETERSON
Hazardous weather outlook, Aug 29, 10:55 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT SUN AUG 29 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY-
CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-
MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1155 AM EDT SUN AUG 29 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE GEORGIA COAST
THIS AFTERNOON. REFER TO THE SURF ZONE FORECAST FOR DETAILS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
PERIODS OF HEAVY RAINFALL AND GUSTY WINDS UP TO 35 MPH WILL BE
POSSIBLE WITH THESE STORMS. THE GREATEST COVERAGE OF STORMS WILL BE
OVER THE SUWANNEE VALLEY AND GENERALLY SOUTH OF A GAINESVILLE TO
SAINT AUGUSTINE LINE.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

In the hours before

Special weather statement, Aug 29, 1:39 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT SUN AUG 29 2004

FLZ033-291915-
ST. JOHNS FL-
239 PM EDT SUN AUG 29 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL
315 PM EDT...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF SWITZERLAND...OR ABOUT
4 MILES SOUTHWEST OF FRUIT COVE...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND SWITZERLAND...FRUIT COVE AND
DURBIN THROUGH 315 PM EDT. GUSTY WINDS OF 40 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Aug 29, 2:42 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT SUN AUG 29 2004

GAZ165-166-292030-
COASTAL CAMDEN GA-INLAND CAMDEN GA-
342 PM EDT SUN AUG 29 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT...

AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF WOODBINE...MOVING EAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
TARBORO...COLESBURG...WOODBINE AND HARRIETTS BLUFF THROUGH 430 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Aug 29, 2:45 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT SUN AUG 29 2004

GAZ150-292030-
WARE GA-
345 PM EDT SUN AUG 29 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM
EDT...

AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF NEEDHAM...OR ABOUT 8
MILES SOUTHWEST OF WAYCROSS...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WARESBORO...NEEDHAM AND
WAYCROSS THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Aug 29, 3:02 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 PM EDT SUN AUG 29 2004

GAZ151-292030-
PIERCE GA-
402 PM EDT SUN AUG 29 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN PIERCE
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM
EDT...

AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BLACKSHEAR...MOVING SOUTHEAST AT 10
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BLACKSHEAR AND NEAR THE SATILLA RIVER AND STATE ROAD 15 FROM
BLACKSHEAR TOWARD THE PIERCE-WAYNE COUNTY LINE THROUGH 430 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Aug 29, 3:30 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT SUN AUG 29 2004

FLZ024-292115-
NASSAU FL-
430 PM EDT SUN AUG 29 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES NORTHWEST OF
FERNANDINA BEACH...OR ABOUT 3 MILES SOUTH OF KINGSLAND...MOVING SOUTH
AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND FERNANDINA BEACH...BECKER...AND YULEE THROUGH 515 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Aug 29, 3:40 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT SUN AUG 29 2004

GAZ163-292130-
CLINCH GA-
440 PM EDT SUN AUG 29 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EAST CENTRAL
CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530
PM EDT...

AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER RURAL SECTIONS OF EAST CENTRAL
CLINCH COUNTY...OR ABOUT 13 MILES NORTHWEST OF FARGO...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS ALONG
AND MAINLY EAST OF HIGHWAY 441 BETWEEN FARGO AND HOMERVILLE THROUGH
530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The Jacksonville radar (KJAX), 54 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Camden

When
August 29, 3:45 PM EST
Where
Camden County, Woodbine
Measured
55 kt (63 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
30.967, -81.717

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420564.